MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE
Catalog Number LH-0029
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 03/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that the patient contacted the treatment area stating they felt wetness on their nightgown, and the tegaderm dressing was damp.The patient was concerned that chemotherapy may have been leaking from the line.She was instructed to come in for assessment and was advised to remove the nightgown and place it in a biohazard bag, which she did.Upon arrival, the patient¿s port and the ongoing fluorouracil infusion were assessed.The tegaderm dressing was wet to the touch, and a small amount of liquid was visible under the dressing.The port flushed easily with good blood return.The cap attachment at the port was inspected, and the connection was found to be not completely tightened.Staff tightened the cap and all related attachments, removed the wet tegaderm, cleansed the skin, and applied a new tegaderm dressing.The position of the white sensor was adjusted from between the breasts to the side of one breast.Staff noted the possibility that movement of breast tissue may have loosened the cap, though this was not confirmed.The port needle remained in place.The patient left and was instructed to return later the same day once the infusion bottle was empty.When the patient returned, chemotherapy leakage under the tegaderm was again observed, despite the cap having been tightened.Leakage persisted even with the cap secure.There was no serious harm reported.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking infusion set is unconfirmed because the problem could not be reproduced.One 19 ga x 0.75 in.Safestep infusion set with a y-site was returned for evaluation.Functional testing of each luer of the device by pressurizing the infusion set with water revealed the infusion set did not leak during functional testing.Nothing remarkable was observed during a microscopic observation of the infusion set.The complaint of a leaking infusion set is unconfirmed because the problem could not be reproduced.Possible observation of leakage may include poor connection of the infusion set to other devices or other unknown clinical conditions.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
SAFESTEP
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
veronica lee
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24749953
Report Number3006260740-2026-02149
Device Sequence Number9091917
Product Code FPA
UDI-Device Identifier00801741066160
UDI-Public(01)00801741066160(11)250924(17)280616(10)ASKTFC058
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLH-0029
Device Lot NumberASKTFC058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer05/20/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown